Jump to content
CrazyBoards.org

mirtazapine withdrawal after missing 1 dose!?


Recommended Posts

So I see the half life is 20-40 hours and was wondering how I experience withdrawal if I miss one dose. Sleep is beyond impossible missing one dose. 

I have run out a few times recently and EVERY single time I miss a dose I do not sleep AT ALL. My insurance no longer covers it so had some issues filling it... 

 I can feel so tired but my body/brain refuses to shut down. I also take Trazadone and Clonzepam at night so even if I take slightly higher doses of either to try and make up for the missed mirtazapine - nope still get zero sleep. 

I don’t understand this. Everything I read on the internet people don’t experience insomnia withdrawals unless they miss multiple days/doses, and some don’t even experience it until a week or so in. So how in the world can missing one dose make sleep completely impossible? Taking Clonzepam, melatonin, trazadone - nothing works. I am so tired I feel like I could BLACK OUT from fatigue and overwhelming sleepy feeling - but sleep is IMPOSSIBLE by simply missing 1 dose. How? Why? 

I’ve slept before when missing my clonzepam dose (3 to 4mg) yet if I miss 1 single dose of 30mg mirtazpine sleep is utterly impossible....How? Why? Anyone else experience this? Can anything even help sleep if you run out? I know mirtizapine has strong antihistamine action but taking OTC antihistamines does absolutely nothing. 

Link to comment
Share on other sites

I missed my 45 mg dose once. I felt very strange and couldn't sleep. I didn't realise I'd missed it until I looked on my bedside table the next morning and saw it there. I phoned 111 [UK health advice line] because I was very unwell at the time with severe Depression and paranoia, and they told me I could take it that morning. I did, and slept most of the day!

 

So yes, it is possible. 

Link to comment
Share on other sites

I got chills, feels like my skin is crawling sometimes, and feel weird in general.

It feels similar to when I had to get off pain meds (high dose and long term) but obviously 50 times milder. Only a few things remind me of it such as the chills. 

BUT MY MOOD WAS/IS BETTER? Odd. I also noticed that cigarettes (something I have smoked on and off for 10+ years) actually boosted my mood. Never in my life have I felt such an insane buzz from a simple cigarette... What the heck.

Also I have taken mirtizapine for so long I lost track. MINIMUM of 5 years nightly if not longer.  

The withdrawals are worse then SSRI or any antidepressant med I have taken. 

I took roughly 22.5mg (instead of 30mg) and still feel chills/lack of appetite/horrible sleep/etc. I have quit SSRIS cold turkey before and never had this, mirtizapine must be another monster 

Link to comment
Share on other sites

  • 2 weeks later...

Mirtazapine is the only drug that has ever actually given me delusions. I was on it for about 2 months. I started thinking everyone was conspiring against me, that my roommate was secretly in love with me, that my family was going to cut me off completely, and I even wrote down "evidence" to support my theories - all of which turned out to be nothing. But the biggest delusion was from my sleep disturbances: I would sleep for about 2 hours, wake up, and be 100% convinced that I could have a specific type of dream if I slept in a certain position. Then I'd get into that position and fall back asleep for another couple hours, wake up and do it again. I sincerely believed that turning my head one way would give me a dream in a specific 'genre', while turning it the other way would give me a different one. Placing my hands under my pillow or straightening my arm, having one of my legs out to the side, or curling up in a fetal position would each give me different types of dreams, as if I was picking them from a menu on Netflix or something. It's the weirdest experience I've ever had on a medication.

Link to comment
Share on other sites

  • 3 weeks later...

As already stated Mirtazapine has a half life of 20-40 hours(I believe it's on the shorter end in females for some reason..Edit: I had this backwards, its generally on the longer end for females) which put's it at about a medium half-life AD. Doubtful you would get withdrawals from missing one dose. Don't underestimate the power of knowing you haven't taken your mirtazapine and having anxiety(realized or subconsciously) that you won't sleep without it. OMG, I didn't take my Mirt, I'm never gonna sleep tonight!!! Especially if it's happened before. 

And while everyone is different, Mirtazapine does not have a rep for being difficult to withdraw from. If you're getting terrible withdrawals from Mirtazapine God help you if you ever tried to get off Effexor, Paxil, Cymbalta.......AD's with a well known rep for having difficult withdrawals for many.

Edited by quiet storm
Corrected info
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...